(Closed) MIRENA=BAD NEWS

posted 6 years ago in Intimacy
Post # 3
Member
279 posts
Helper bee
  • Wedding: June 2014

…I’m getting mine in three weeks.

Post # 5
Member
743 posts
Busy bee
  • Wedding: June 2012

OP – I am sorry you had such an adverse reachtion to Mirena.  Before I got my mirena, I read a LOT online and it seems like there is a subset of people who can’t go the IUD route.

But on the flip side – I LOVE my Mirena….if for no other reason than I DON’T get my periods anymore!!  Which is honestly so freaking great!!!  (Oh, and the IUD also works as it should – stays in place and I don’t get knocked up.)

I think if anyone does get a Mirena, make sure you are using a OBGYN that knows you and don’t be afraid to make an appointment if anything seems wrong!

OP – I hope the seisures go away after yours is removed, and I hope you find a better method of BC that works for you!!

Post # 6
Member
2105 posts
Buzzing bee
  • Wedding: November 1999

People came out and said that the HPV shot caused terrible side effects and lifelong problems, too, but I got the series of 3 shots and never had a problem.  You just never know if you’ll have a problem or not, or whether there’s a true connection.  I can’t really see exactly how mirena could cause seizures… it doesn’t really have a connection with the nervous system.  What is the direct (physiological) connection between mirena and seizures?  

ETA: I just read you said something about it being a hormone imbalance.  That seems odd, since the hormones do not go into the bloodstream and stay within the uterus.  You’d think pills would cause this, not an IUD.  

OP, I hope you get better soon and that this doesn’t become a chronic issue for you  =o(

Post # 7
Member
451 posts
Helper bee
  • Wedding: May 2012

I have a Mirena too and have had it since April 2009. I LOVE my mirena but I have had a side effect of major swelling in my fingers, legs, and feet which is listed as a side effect.

 

Each person reacts differently to medication and unfortunately not every medication is right for each person.. I couldnt use the nuva ring because I got so sick I was throwing up constantly and having migraines from it.. a lot of other woman adore it though..

 

I really hope you get better and find another form of BC that works for you!

Post # 8
Member
3773 posts
Honey bee
  • Wedding: December 1999

I am so sorry that you had one of the rare side effets. As with all medications each person will react differently and for many this is a great option for birth control. I had been on the patch when a lot of people started getting blood clots, I was lucky and never had any problems with it and it was a great choice for me.

Post # 9
Member
1855 posts
Buzzing bee
  • Wedding: September 2012

It just depends on how your body reacts to the hormones.  I had a terrible time with Mirena, but know people who love it.  The progesterone really gets to me; I always had terrible PMS when not on BCP, I was constantly sick when PG/taking progesterone supplements/on progesterone-only BCP, and Mirena was no good either.  But, I don’t know if there’s any way to find out about progesterone sensitivity until you try it. 

OP, sorry you’ve had such a rough time, but glad you’ve figured out the trigger.  I know I felt better within a month of having it taken out, so it’s certainly not right for everyone.

Post # 10
Member
279 posts
Helper bee
  • Wedding: June 2014

@pinkgreen – I did research it, thoroghly. Like you said, it’s not listed or highly publicised. I guess, thanks though. If I start getting seizures I’ll know why. I guess it’s better to be informed. I’m just freaking out about it.

Post # 11
Member
1855 posts
Buzzing bee
  • Wedding: September 2012

@hatmanandbobbin:  I think a good alternative, if you’re really worried about it, would be to do 3-4 months of a progesterone only pill.  See how you react to the hormones.  If you’re smooth sailing, then go ahead with the Mirena.  If you’re having strange symptoms, weight gain, mood swings, etc, then maybe rethink Mirena.  Particularly if you’re paying out of pocket, it’s a pretty big investment to make and then realize it’s not the right fit for you a year later.

Post # 12
Hostess
18644 posts
Honey Beekeeper
  • Wedding: June 2009

If you take combo pills with both estrogen and progesterone, wouldn’t you react the same way to the progesterone there and a progesterone only pill?  Just curious.

I am going to get one hopefully at the beginning of June.  As with any medication, there is a possibility that it might not work for me but if it lasts at least 8 months, I will be saving over my monthly BC prescription.

Post # 13
Member
1855 posts
Buzzing bee
  • Wedding: September 2012

@MrsSaltWaterTaffy:  The levels are different.  The various combo pills have different levels of hormone, and sometimes your sensitivity to a hormone can change over time.  I used Ortho-Tricyclen successfully for 7 years, but when I switched to Mirena, the change in levels (and maybe the route of administration or lack of estrogen to balance it out?) was too much.  Years later, I’m on Loestrin which has no progesterone and I’m feeling great.  Some times it takes a bit of trial and error to find what works best.

Post # 14
Member
1081 posts
Bumble bee
  • Wedding: June 2012

I also got my mirena in Oct of 2010, and I have loved it for the most part!  The only side effects I have had from it are the terrible cramping and a little bit of increased acne, especially on my back and chest.  Over the past year or so, I have lost about 15 pounds, and this past february I started to have TERRIBLE cramps and TERRIBLE heavy bleeding with huge clots.  I didn’t really think much of it at first, but the bleeding didn’t go away, so I went and had it checked out.  Due to losing weight, they thought maybe I was having some estrogen issues (since fat cells store estrogen, not having as many may have lead to an estrogen deficiency), so I got put on an estrogen pill.  This only made things WORSE! I was in so much pain and agony, the cramps would be so bad sometimes I felt like I couldn’t breathe, and then I would always have really heaving bleeding with them.  Called & made another appointment thinking I would get the d*mn thing out! Enough of this already! But when I went in, I saw a different doctor and she said that they never like to remove mirenas if they can treat “act-ups” with them with other things, so I had them do an ultrasound to make sure it was still in the right place (which it was), and they said that there’s a possibility that I have an infection going on that could be basically irritating the heck out of my uterine lining.  So they wanted to try an antibiotic along with just normal birth control pills to help balance out my hormones if that was causing some of the problem as well.  Took the antibiotics & one month of BCPs and cramps went away along with the bleeding.  I made it one more month pretty well and then started having random bleeding again 🙁 so I am back taking the BCPs and going to try for 2 months this time (with the 1 week break for a period) and then quit them.  If the bleeding returns, then that’s it, I am done with the dumb thing.  It cost so much $$$ to put it in, and it was supposed to be because you didn’t have to pay $30/month or more for oral contraceptives!!! Doing both like I am at the time seems pretty pointless, not to mention expensive.  Since I have my wedding & honeymoon coming up, I have pretty much no choice but to keep taking the birth control pills, as they seem to be the only thing that sure-fire stops the bleeding.  Umm period during my wedding and beach honeymoon? No thank you!  

 

Its just super frustrating because everything was going soooooo well for a year and a half, and then BAM, sheeet hit the fan and ever since then I have had nothing but problems with this dumb thing.  I have never heard of seizures associated with it, but I think I have heard of everything else under the sun.  Being a girl and trying to prevent babies SUCKS! 

Post # 15
Member
279 posts
Helper bee
  • Wedding: June 2014

@inspiredcreations – I’m already on a combo pill and I’m actually on a medication that increases progesterone like nobody’s business and have had no problems. Does that mean I’m going to tolerate it better, do you think?

Post # 16
Member
1855 posts
Buzzing bee
  • Wedding: September 2012

@hatmanandbobbin:  If you’re used to a high level of progesterone in your system, and you’re tolerating it well, then I would think that wouldn’t be a problem.  Just keep a watch out for new symptoms; my problems were compounded by the fact that I didn’t know about the Mirena side effects, so it took me a long time to find out that what I was experiencing was linked.  Just by knowing about potential side effects, you’re better off, because you can keep track of how you’re feeling.

The topic ‘MIRENA=BAD NEWS’ is closed to new replies.

Find Amazing Vendors